Please use this identifier to cite or link to this item: http://www.repositorio.ufc.br/handle/riufc/44373
Title in Portuguese: Optimal transport exponent in spatially embedded networks
Author: Reis, Saulo Davi Soares e
Moreira, André Auto
Havlin, Shlomo
Stanley, Harry Eugene
Andrade Júnior, José Soares de
Keywords: Redes complexas
Grafo aleatório
Modelo de Kleinberg
Issue Date: 2013
Publisher: Physical Review E
Citation: REIS, S. D. S.; MOREIRA, A. A.; HAVLIN, S.; STANLEY, H. E.; ANDRADE JÚNIOR, J. S. Optimal transport exponent in spatially embedded networks. Physical Review E, v. 87, n. 4, p. 1-8, 2013.
Abstract: The imposition of a cost constraint for constructing the optimal navigation structure surely represents a crucial ingredient in the design and development of any realistic navigation network. Previous works have focused on optimal transport in small-world networks built from two-dimensional lattices by adding long-range connections with Manhattan length rij taken from the distribution Pij ∼ r −α ij , where α is a variable exponent. It has been shown that, by introducing a cost constraint on the total length of the additional links, regardless of the strategy used by the traveler (independent of whether it is based on local or global knowledge of the network structure), the best transportation condition is obtained with an exponent α = d + 1, where d is the dimension of the underlying lattice. Here we present further support, through a high-performance real-time algorithm, on the validity of this conjecture in three-dimensional regular as well as in two-dimensional critical percolation clusters. Our results clearly indicate that cost constraint in the navigation problem provides a proper theoretical framework to justify the evolving topologies of real complex network structures, as recently demonstrated for the networks of the US airports and the human brain activity.
URI: http://www.repositorio.ufc.br/handle/riufc/44373
metadata.dc.type: Artigo de Periódico
ISSN: 15393755 (impresso)
15502376 (online)
Appears in Collections:DFI - Artigos publicados em revista científica

Files in This Item:
File Description SizeFormat 
2013_art_gli.pdf371,44 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.